Advertisement

Hecke Operator and Pellian Equation Conjecture

In Memory of My Teacher Late Professor Hua Loo Keng
  • Hongwen Lu

Abstract

Let the prime p ≡ 3 (mod 4). In this note, we prove an identity relating Hecke operator to the conjecture that the least solution Open image in new window for Pellian equation x 2py 2= 1 satisfies pu. We also find that the conjecture is a consequence of a conjecture on the Hecke operator.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    H.W. Lu: Congruences for the class number of quadratic fields, Abh. Math. Sem. Univ. Hamburg, 52 (1982) 254–258.CrossRefzbMATHMathSciNetGoogle Scholar
  2. [2]
    H. W. Lu: Kronecker limit formula of real quadratic fields (I), Scientia Sinica (A), 27 (1984) 1233–1250.zbMATHGoogle Scholar
  3. [3]
    H.W. Lu: Translation of Dedekind ri-function, Acta. Math. Scientia, (1988).Google Scholar
  4. [4]
    L. J. Mordell: On a Pellian equation conjecture, Acta Arith., 6 (1960) 137–144.zbMATHMathSciNetGoogle Scholar
  5. [5]
    D.Zagier: A Kronecker limit formula for real quadratic fields, Math. Ann., 213 (1975) 153–184.CrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1991

Authors and Affiliations

  • Hongwen Lu
    • 1
  1. 1.Department of MathematicsUniversity of Science and Technology of ChinaHefei, AnhueiP.R.China

Personalised recommendations